Seconal Overdose Symptoms and Treatment

Article Summary Print

“If you or someone you know is experiencing any of these symptoms, call an ambulance immediately.” Seconal is a calming drug most commonly used to treat insomnia and anxiety. Even if patients take the medicine according to their prescriptions, they can still experience some Seconal overdose symptoms. These symptoms include:

  • Extreme fatigue
  • Dizziness
  • Slowed breathing
  • Blurred vision
  • Depression

If you or someone you know is experiencing any of these symptoms, call an ambulance immediately. Give the patient’s bottle of Seconal to emergency responders when they arrive and tell them when the patient last took the medication and how much of it he or she took. Emergency medical technicians may also ask you about the physical statistics of the patient, including height, weight, age, and preexisting conditions.

In the emergency room, doctors will work to keep the patient’s airways open. They may also apply additional ventilation, such as an oxygen mask, to prevent complications due to lack of oxygen to the brain. Doctors may also give the patient activated charcoal to absorb the drugs within the stomach. With extreme cases of Seconal overdose symptoms, doctors may take measures to empty the contents of patient’s stomach.

After the patient has been given emergency treatment, call us at 1-888-287-0471 Who Answers? to discuss further addiction treatment options.

Did You Know?

According to the United States Food and Drug Administration (FDA), patients taking Seconal may experience dangerous sleep behaviors, such as sleep-driving, and have no recollection of the behavior later.

Some patients overdose on Seconal accidentally and some do so intentionally. Either way, an overdose patient may need further Seconal overdose treatment after leaving the emergency room. Patients should enroll in rehab or detox facilities if they are experiencing withdrawal symptoms after the Seconal overdose symptoms are treated. Withdrawal symptoms include:

  • Anxiety
  • Twitching muscles
  • Tremors
  • Physical weakness
  • Dizziness
  • Visual distortions
  • Nausea and vomiting
  • Insomnia

vomitingDoctors and nurses in detox and rehab facilities can help patients deal with these withdrawal symptoms. The dosage of Seconal is gradually reduced until the patient is no longer taking the drug at all. This gradual process can take up to several weeks, depending on how high the patient’s dosage was when he or she entered the detox facility. By gradually reducing the dosage, the withdrawal symptoms are less intense. Medical professionals monitor the vital signs of patients throughout the process so they can intervene if there are any complications. If the withdrawal symptoms are still too intense, doctors may administer other medications to keep patients comfortable as they recover.

If a patient began taking Seconal to treat a physical ailment, doctors come up with a treatment plan for this physical condition. This reduces the risk of further Seconal overdose symptoms. This treatment plan may include alternative medications and physical therapy.

Did You Know?

Alcohol and other drugs may interfere with Seconal and increase the risk of overdose. Before you take Seconal, discuss your other medications and drinking habits with your doctor.

individual counselingIf a patient started taking Seconal to treat a psychological disorder, such as anxiety, he or she will be evaluated by certified counselors and therapists. They will hold individual counseling and group sessions and teach patients how to alleviate the symptoms of their psychological disorder without the use of Seconal. Relaxation techniques, such as yoga, may be employed to help patients relax their bodies and minds.

Family and friends can help a patient prevent future overdose by showing their support. They may participate in group sessions and educate themselves about Seconal and the risks associated with it. To learn more about how you can help, contact us by calling 1-888-287-0471 Who Answers? .

After patients leave the treatment facility, or if they decide not to enter a detox or rehab program at all, they may still need continued care on an outpatient basis. Regular visits to a medical facility help reduce the risk of future Seconal overdose symptoms. Patients recovering from signs of an overdose on Seconal may also find consistent counseling sessions helpful.

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?